Join the Meeting Place for Moms!
Talk to other moms, share advice, and have fun!

(minimum 6 characters)

MY DOC IS REFUSING TO INDUCE ME BUT HE KEEPS GIVING ME NARCOTICS...I AM 37 WEEKS...

I HAVE BEEN HAVING ALOT OF ISSUE LATELY I HAD BAD SWELLING AND A HEADACHE THAT IS CONSTANT AND A BACK PAIN THAT IS STABBING.. EVERYTIME I WENT INTO L&D OR TALKED TO MY DOC I ALWAYS GOT A SHOT OF MORPHINE OR DERMEROL..AND PRESCRIPED LARATABS...WOULDNT IT BE BETTER TO TAKE THE BABY THEN TO GIVE ME AND HER ALL THESE DANGEROUS DRUGS?? I AM ALREADY DILATED AND THINNING OUT.. THE SHOTS DIDNT WORK AT ALL...I STILL HAD A HORRIBLE HEADACHE... ANYBODY ELSE HAVE THIS ISSUE??

Answer Question
 
Anonymous

Asked by Anonymous at 11:13 AM on Sep. 15, 2009 in Pregnancy

Answers (11)
  • Time to get a 2nd opinion.
    bumblebeestingu

    Answer by bumblebeestingu at 11:16 AM on Sep. 15, 2009

  • I agree with above poster. I would get a 2nd oppinion. I wouldn't take thsoe drugs, especially since they don't work.
    Anonymous

    Answer by Anonymous at 11:21 AM on Sep. 15, 2009

  • At 37 weeks you baby is barely term. They will not (Shouldn't) induce unless you or your baby is at risk. The narcotics that have been given will not hurt the baby, they are low doses. I know it's frustrating. I have High Blood pressure with my daughter and I totally bitched out one Nurse because she wouldn't induce me lol, but I was 39 weeks. Best of luck and hopefully this will all be over soon
    Zakysmommy

    Answer by Zakysmommy at 11:23 AM on Sep. 15, 2009

  • i had the same meds due to intense migraines with my 2 and 3rd baby. and that was with a high respected MIDWIFE. They have to decide which is better for baby, baking a little longer or the meds. Your not taking morphine everyday and those are the ones they give in pregnancy, deemed to be the safest of narcotics that you can take. (not saying their completely safe, all meds can have side effects to baby even tylenol. My BP goes way up when im in pain, so that was the best option at the time.
    Anonymous

    Answer by Anonymous at 11:24 AM on Sep. 15, 2009

  • Other than the stabbing back pain, I am in the SAME situation as you. I keep going back and forth to the doctors. I have only been giving tylenol with codiene and it didnt help at all. My mom didnt even want me to take it because she was afraid it would hurt the baby. I will be 39 weeks tomorrow but I am NOT dilated at all. I was told if I was dilated then I would be induced tomorrow. So Im not sure why they arent inducing you... maybe you will wake up tomorrow and feel amazing and then your baby will come shortly after... but im sure we both know that wont happen. Sorry hun!
    Anonymous

    Answer by Anonymous at 11:28 AM on Sep. 15, 2009

  • y is it ur drs will give u guys morphine and neds for migrains and my dr wont? i have horriable migrains that make me sick and cant function and the only thing im told is to take tyenol every 4 hrs wich i wont do b/c to doesnt work...i agree with pp i would get a second opion if u dont feel comfy takeing all those meds...its funny we r told no meds through out preg and thenwhen we dont want them they push them on us...hmm
    rainmommy

    Answer by rainmommy at 11:30 AM on Sep. 15, 2009

  • Well that's because people in general are stupid, they don't watch how much of what they take, they don't take meds according to directions and such, it's different when I doc gives them to you because it's a very controlled amount. And that really sucks that your doc won't give you anything for Migraines. I had a friend that had them horrible when she was preggers, they gave her demerol
    Zakysmommy

    Answer by Zakysmommy at 11:34 AM on Sep. 15, 2009

  • I agree, you need to talk to another doc. The headache sounds like pre-eclampsia. A headache that doesn't go away and isn't touched by meds is actually one of the main symptoms. Hell if I were you I would head to L&D just in case. They might be willing to do what your doctor wont.
    katzmeow726

    Answer by katzmeow726 at 12:06 PM on Sep. 15, 2009

  • your doc is probably weighing the risks of premature baby with the problems you are having. just because you're 37 weeks doesn't for sure mean your baby is ready. your doc probably thinks that the potential lung problems from inducing now are worse that the risks from those drugs and/or swelling. i truly hope you feel better soon!!!!!!!! :)
    Anonymous

    Answer by Anonymous at 12:40 PM on Sep. 15, 2009

  • worse than* the risks
    Anonymous

    Answer by Anonymous at 12:41 PM on Sep. 15, 2009

Join CafeMom now to contribute your answer and become part of our community. It's free and takes just a minute.

Next question in Pregnancy
pregnancy and period question...

Next question overall (Just for Fun)
Why is it???